Alert archive / Oregon / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 27, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 9, 2015, 6:33 PM PDT for Klamath County, Oregon. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 6:33 PM PDT (01:33 UTC)
- Expired
- Jul 9, 2015, 7:00 PM PDT
- In force
- 27 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Klamath County, OR
The radar
The Medford radar (KMAX), 81 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
648 WUUS56 KMFR 100133 SVRMFR ORC035-100200- /O.NEW.KMFR.SV.W.0027.150710T0133Z-150710T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 633 PM PDT THU JUL 9 2015 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KLAMATH COUNTY IN SOUTH CENTRAL OREGON... * UNTIL 700 PM PDT * AT 633 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HAGELSTEIN COUNTY PARK...OR 11 MILES NORTH OF KLAMATH FALLS...AND MOVING SOUTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... KLAMATH FALLS...EAGLE RIDGE KLAMATH COUNTY PARK...MOORE PARK... HAGELSTEIN COUNTY PARK...MODOC POINT AND HOWARD BAY PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4256 12183 4237 12162 4219 12182 4241 12211 TIME...MOT...LOC 0133Z 041DEG 14KT 4239 12179 $$ SCHAAF
2 follow-up statements
953 WWUS56 KMFR 100147 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 647 PM PDT THU JUL 9 2015 ORC035-100200- /O.CON.KMFR.SV.W.0027.000000T0000Z-150710T0200Z/ KLAMATH OR- 647 PM PDT THU JUL 9 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR SOUTHWESTERN KLAMATH COUNTY... AT 647 PM PDT...DOPPLER RADAR CONTINUED TO INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HAGELSTEIN COUNTY PARK...OR 9 MILES NORTH OF KLAMATH FALLS...MOVING SOUTHWEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... KLAMATH FALLS...EAGLE RIDGE KLAMATH COUNTY PARK...MOORE PARK... HAGELSTEIN COUNTY PARK...MODOC POINT AND HOWARD BAY PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MEDFORD. && LAT...LON 4252 12182 4237 12162 4219 12182 4241 12211 TIME...MOT...LOC 0147Z 041DEG 14KT 4235 12184 $$ SCHAAF
936
WWUS56 KMFR 100154
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
654 PM PDT THU JUL 9 2015
ORC035-100204-
/O.EXP.KMFR.SV.W.0027.000000T0000Z-150710T0200Z/
KLAMATH OR-
654 PM PDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KLAMATH COUNTY
WILL EXPIRE AT 700 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4252 12182 4237 12162 4219 12182 4241 12211
TIME...MOT...LOC 0151Z 041DEG 14KT 4235 12184
$$
SCHAAFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:31 PM PDT, 2 minutes earlier.
Area forecast discussion, Jul 9, 6:31 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 631 PM PDT THU JUL 9 2015 .DISCUSSION...THUNDERSTORMS ARE ONGOING AT THE MOMENT...WITH TWO FOCUS AREAS. THE FIRST IMPULSE REVOLVING AROUND THE UPPER LOW IN CALIFORNIA/NEVADA IS MAKING ITS WAY INTO THE CASCADES AND THE WESTSIDE NOW...BRINGING LOTS OF LIGHTNING AND WETTING RAINS. SOME OF THE RAIN HAS LIKELY BEEN HEAVY IN WESTERN SISKIYOU COUNTY BETWEEN OBSERVATION LOCATIONS...BUT ONLY ABOUT TWO TENTHS OF AN INCH HAS BEEN OBSERVED AT MEASURING STATIONS. THIS INITIAL ROUND OF STORMS MAY DISSIPATE LATER THIS AFTERNOON AS THE SHORTWAVE ENERGY PASSES THROUGH...THOUGH THE AFTERNOON HEATING COULD MAINTAIN STORMS INTO THE EVENING IN THE WEST SIDE...SO WILL MAINTAIN SCATTERED STORMS THERE. ADDITIONALLY...FROM THE CASCADES WESTWARD PRECIPITABLE WATER VALUES ARE VERY HIGH...ABOVE 1.3 INCHES WHICH IS TOP 5 PERCENT FOR THIS TIME OF YEAR. THIS MEANS HEAVY RAIN COULD ACCOMPANY ANY OF THESE STORMS...AND WITH STORM MOTION ONLY ABOUT 5- 10 KTS...STREET AND STREAM FLOODING IS A CONCERN AND WE ARE MONITORING THAT FOR PRODUCT ISSUANCES. THE NEXT IMPULSE IS MOVING INTO THE EAST SIDE NOW...AND IS GENERATING THUNDERSTORMS IN LAKE AND MODOC COUNTIES. AS THIS PROGRESSES FROM EAST TO WEST EXPECT THUNDERSTORMS TO BECOME SCATTERED...POTENTIALLY AFFECTING THE KLAMATH FALLS AREAS LATE THIS AFTERNOON AND EVENING. STORMS SHOULD DIMINISH OVERNIGHT...WITH BASICALLY A SLIGHT CHANCE OF THUNDER MAINTAINED OVERNIGHT FOR JACKSON COUNTY EASTWARD. THIS IS MAINLY BASED ON LINGERING SHORTWAVE ENERGY. A GOOD MARINE PUSH IS EXPECTED TONIGHT AT THE COAST AND COASTAL VALLEYS...WITH SOME DRIZZLE EXPECTED THERE AS THE MARINE LAYER DEEPENS. TOMORROW AND SATURDAY THE THUNDERSTORM CHANCES CONTINUE...BUT FOR DIFFERENT REASONS. ON FRIDAY THE UPPER LOW TO THE SOUTH STILL WILL AFFECT THE AREA...MAINTAINING WEAK SHORTWAVE ACTIVITY...MOISTURE...AND SOME INSTABILITY IN THE FORM OF NEGATIVE LIFTED INDICES. ON SATURDAY THAT LOW FINALLY FILLS AND ADDITIONAL SHORTWAVE TROUGHING ARRIVES FROM THE WEST. THOUGH NOT AS UNSTABLE AS PREVIOUS DAYS...THE ENERGY ARRIVING SHOULD BE ENOUGH TO GENERATE THUNDERSTORMS MOSTLY ALONG AND EAST OF THE CASCADES. THE NEVER-ENDING CHANCE FOR THUNDERSTORMS WANES BEGINNING ON SUNDAY AS NEGATIVE LIFTED INDICES BECOME FOCUSED OVER THE CASCADES...AND THEN ONLY OVER NORTHEAST LAKE COUNTY ON MONDAY. THIS IS BASED ON THE GFS40 MODEL...SO WILL NOT BE PERFECT...BUT IT PROVIDES A GOOD IDEA TO THE EVOLUTION OF THUNDERSTORM CHANCES INTO EARLY NEXT WEEK. JUST AS THUNDERSTORM CHANCES ARE TRENDING LOWER...SO ARE TEMPERATURES. WE EXPECT NEAR NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK...THEN REBOUND BY THE MIDDLE OF THE WEEK...WITH DECENT AGREEMENT ON THIS PROGRESSION BY THE EC AND GFS. && .AVIATION...FOR THE 10/00Z TAF CYCLE...THE MAIN CONCERN THIS EVENING IS THUNDERSTORMS. AS OF 01Z STORMS ARE OCCURRING OVER THE DOUGLAS COUNTY FOOTHILLS AND IN JOSEPHINE COUNTY...TRACKING SLOWLY WESTWARD AND DIMINISHING SOMEWHAT IN INTENSITY...THOUGH UNCERTAINTY IS HIGH RE THUNDERSTORMS IN THE VCTY OF KRBG. CURRENT GUIDANCE HAS THUNDERSTORMS STAYING EAST OF KRBG...WITH MUCH OF THE UMPQUA BASIN AFFECTED BY STRATIFORM RAIN. THUNDERSTORMS ARE EXPECTED TO DIMINISH TONIGHT...BUT ISOLATED THUNDERSTORMS CAN'T BE RULED OUT IN JACKSON COUNTY...EASTERN DOUGLAS COUNTY...AND OVER THE CASCADES EASTWARD. THUNDERSTORMS CAN BRING AREAS OF MODERATE TO HEAVY RAIN...SMALL HAIL...AND GUSTY OUTFLOW WINDS. VFR CONDITIONS ARE EXPECTED IN INLAND AREAS SOUTH AND EAST OF THE UMPUA DIVIDE...BUT TEMPORARY MVFR CIGS AND REDUCED VIS ARE POSSIBLE IN SHOWERS. A MARINE PUSH IS EXPECTED ALONG THE COAST...BRINGING MVFR CIGS THE COAST AND UMPQUA BASIN. AREAS OF LOWER VIS IN PATCHY FOG AND DRIZZLE ARE EXPECTED ALONG THE COAST...AND IFR CIGS ARE LIKELY ALONG THE SOUTH COAST. THERE IS UNCERTAINTY IN CIGS ALONG THE NORTH COAST...BUT EXPECT THE TOP OF THE MARINE LAYER TO BE SUFFICIENTLY HIGH TO PREVENT IFR CIGS. -MSC && .MARINE...UPDATED 0300 PM PDT THURSDAY JULY 9 2015...VARIABLE WINDS WILL SHIFT TO SOUTH OF SOUTHWEST AND INCREASE THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE SOUTH COAST THIS EVENING. LOW STRATUS WITH PATCHY FOG AND POSSIBLE DRIZZLE WILL FORM EARLY TOMORROW MORNING...PRIMARILY AFFECTING AREAS NORTH OF CAPE BLANCO. FOG AND DRIZZLE WILL CLEAR BY LATE MORNING...AND STRATUS WILL LIFT...BUT NOT CLEAR. SOUTH TO SOUTHWEST WINDS WILL DOMINATE THROUGH THE WEEKEND AS A SURFACE LOW PRESSURE SYSTEM FORMS 150 NM WEST OF PORTLAND. WINDS WILL CONTINUE TO INCREASE TOMORROW AFTERNOON. STRONGEST WINDS ARE EXPECTED NORTH OF CAPE BLANCO. WINDS AND SEAS WILL STAY BELOW ADVISORY CRITERIA THROUGH THE WEEKEND. SEAS OF 4 TO 6 FEET DUE TO MIXED NORTHWEST SWELL AND LONGER PERIOD SOUTHWEST SWELL WILL PERSIST THROUGH THE WEEKEND. WINDS WILL SHIFT TO WESTERLY SUNDAY...THEN SHIFT TO NORTHERLY MONDAY INTO TUESDAY AS A THERMAL TROUGH DEVELOPS...BRINGING INCREASED NORTH WINDS AND STEEP SEAS. CONDITIONS WILL LIKELY REACH ADVISORY LEVEL AS EARLY AS TUESDAY MORNING...BUT DETAILS ARE STILL BEING RESOLVED. -MSC && .FIRE WEATHER...UPDATED 245PM PDT, THURSDAY, JULY 9TH, 2015... PESKY LOW PRESSURE IS NOW MOVING INLAND FROM CALIFORNIA INTO THE GREAT BASIN. LOW PRESSURE IMPULSES ROTATING AROUND THIS LOW WILL CONTINUE TO RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING FROM AREAS JUST WEST OF THE CASCADES AND NORTH OF THE SISKIYOUS AND EASTWARD AND ACROSS NORTHERN CALIFORNIA. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING FROM EASTERN DOUGLAS COUNTY SOUTHWESTWARD INTO JOSEPHINE COUNTY. CONCERNS FOR NEW FIRE STARTS ARE GREATEST IN THIS LATTER AREA DUE TO CURRENTLY DRY FUELS. ON FRIDAY, THE CURRENTLY STALLED PATTERN WILL SHIFT SLIGHTLY EAST FROM WHERE IT IS TODAY. THUNDERSTORMS WILL BRING MODERATE TO LOCALLY HEAVY RAINFALL IN STORM CORES, AS WELL AS THE POSSIBILITY OF HAIL IN AND GUSTY WINDS. COOLER TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND ALONG WITH CHANCES FOR SHOWERS AND MOSTLY ISOLATED THUNDERSTORMS. GUSTY SOUTHWEST WINDS ARE EXPECTED FOR THE CASCADES EASTWARD THIS WEEKEND. BTL && .MFR WATCHES/WARNINGS/ADVISORIES... OR... RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ620>622. CA... PACIFIC COASTAL WATERS...NONE. NSK/BTL/MSC
In the hours before
Special weather statement, Jul 9, 4:32 PM PDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 432 PM PDT THU JUL 9 2015 ORZ023-025>028-100000- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-SOUTH CENTRAL OREGON CASCADES-CENTRAL DOUGLAS COUNTY- 432 PM PDT THU JUL 9 2015 AT 431 PM PDT...A STRONG THUNDERSTORM WAS OVER UNION CREEK...OR 16 MILES WEST OF CRATER LAKE...MOVING NORTHWEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THOUSAND SPRINGS SNO-PARK...UNION CREEK...NATURAL BRIDGE CAMPGROUND AND ROGUE GORGE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4286 12226 4279 12260 4291 12287 4308 12226 TIME...MOT...LOC 2331Z 145DEG 6KT 4291 12246 SCHAAF
Local storm report, Jul 9, 4:39 PM PDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
439 PM PDT THU JUL 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HEAVY RAIN 2 ENE MURPHY 42.36N 123.29W
07/09/2015 M0.60 INCH JOSEPHINE OR TRAINED SPOTTER
SPOTTER REPORTS 0.6" OF RAINFALL OVER THE
PAST 12 MINUTES FROM A STORM THAT PASSED
THROUGH. RAIN IS STILL FALLING, BUT HAS
LIGHTENED CONSIDERABLY. THERE IS MOVING
WATER ON HIS DRIVEWAY AT THE TOP OF THE
HILL. OBSERVER LOCATION GRANTS PASS.
&&
BSSpecial weather statement, Jul 9, 4:57 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 457 PM PDT THU JUL 9 2015 ORZ024-100100- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 457 PM PDT THU JUL 9 2015 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AROUND GRANTS PASS... AT 455 PM PDT...STRONG THUNDERSTORMS CONTINUE TO PRODUCE VERY HEAVY RAINFALL OVER GRANTS PASS. THE STORMS WERE MOVING SOUTHWEST AT 15 MPH. MINOR URBAN FLOODING COULD OCCUR BRIEFLY ON STREETS THROUGH 6 PM. LOCATIONS IMPACTED INCLUDE... GRANTS PASS...SCHROEDER PARK...TOM PEARCE PARK...REDWOOD AND HARBECK-FRUITDALE. LAT...LON 4240 12326 4240 12340 4248 12340 4248 12326 TIME...MOT...LOC 2353Z 180DEG 0KT 4244 12332 SANDLER
Special weather statement, Jul 9, 5:54 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 554 PM PDT THU JUL 9 2015 CAZ083-084-100130- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- 554 PM PDT THU JUL 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SISKIYOU COUNTY... AT 554 PM PDT...A STRONG THUNDERSTORM WAS NEAR LAVA BEDS NATIONAL MONUMENT...OR 33 MILES SOUTH OF KLAMATH FALLS...MOVING NORTHWEST AT 5 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY AND CENTRAL NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES COUNTIES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4178 12146 4168 12156 4178 12178 4197 12151 TIME...MOT...LOC 0054Z 140DEG 5KT 4177 12153 SCHAAF
Special weather statement, Jul 9, 6:14 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 614 PM PDT THU JUL 9 2015 ORZ028-029-100145- KLAMATH BASIN-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 614 PM PDT THU JUL 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KLAMATH COUNTY... AT 613 PM PDT...A STRONG THUNDERSTORM WAS NEAR CHILOQUIN...OR 20 MILES NORTH OF KLAMATH FALLS...MOVING NORTHWEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHILOQUIN...COLLIER MEMORIAL STATE PARK...MODOC POINT...WOOD RIVER WETLAND AND HENZEL PARK AT AGENCY LAKE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4250 12163 4238 12172 4249 12208 4270 12190 TIME...MOT...LOC 0113Z 121DEG 12KT 4251 12179 SCHAAF
Local storm report, Jul 9, 6:28 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
628 PM PDT THU JUL 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 5 N ROGUE RIVER 42.51N 123.16W
07/09/2015 M1.44 INCH JACKSON OR TRAINED SPOTTER
SPOTTER REPORTS 1.44 INCHES OF RAINFALL
ASSOCIATED WITH A STORM THAT OCCURRED
BETWEEN 3:50 PM AND 6:15 PM. OBSERVER
LOCATION 3 MILES FROM WIMER.
&&
BSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:54 PM PDT | Special Weather Statement | MFR | 36 min | |
| Jul 9, 6:14 PM PDT | Special Weather Statement | MFR | Klamath | 31 min |
| Jul 9, 8:16 PM PDT | Severe Thunderstorm Warning | MFR | Lake | 29 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.